MAUDE Adverse Event Report: COOK VASCULAR INC. VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VASCULAR INC. VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 06/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a vital-port detached silicone catheter titanium infusion port on an unspecified date.The device was implanted in the patients right arm.The patient developed an "intolerance reaction with a visible swelling " at an unspecified time following implant of the device.The swelling is noted along the subcutaneous course of the catheter and at the port implant site.There is no report of infection.The vital-port detached silicone catheter titanium infusion port was explanted and replaced with an unspecified peripherally inserted central catheter (picc) line.No further event or patient information was provided.Other than the reported swelling in the arm, no other information was reported regarding the patient's condition.
 
Additional Manufacturer Narrative
Investigation summary: the affect product was returned for evaluation and the event report was confirmed.The vital port was returned unassembled, along with the catheter lock and a length of catheter measuring approximately 45.5 cm.The visual inspection revealed there were no signs of holes or damage to the catheter when observed under magnification.The suture holes were not utilized.The instructions for use was reviewed which states under port suturing and site closure: "three sutures, with at least one at each end of the port, are recommended".A product evaluation was performed which showed the suture holes were not utilized during this case, and there was only one needle stick observed in the septum.Neither the port or the catheter were occluded.The customer supplied photos/images and there is evidence of redness of the implant area.The device history record was also reviewed for the lot number of the device, and no signs were found to indicate that a nonconforming product was released to the field.This device lot has not been previously reported on a complaint.A quality engineering risk assessment concluded that no risk reduction is necessary.
 
Event or Problem Description
There has been no additional information received regarding the event.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VASCULAR INC.
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6684024
Report Number2522007-2017-00026
Device Sequence Number1971374
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)190131(10)N134835
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberN/A
Device Catalogue NumberIP-S5116W-MPIS-NT
Device Lot NumberN134835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2017
Initial Date Received by Manufacturer 06/10/2017
Supplement Date Received by Manufacturer06/10/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR